Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 6, NWS Birmingham, AL

March 26, 202213 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 26, 2022, 2:45 AM CDT for 13 counties in Alabama. It took effect at Mar 26, 2022, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 2:45 AM CDT (07:45 UTC)
In effect from
Mar 26, 2022, 12:00 PM CDT
Expired
Mar 26, 2022, 6:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Jefferson County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS74 KBMX 260745
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
245 AM CDT Sat Mar 26 2022

ALZ014-015-017>021-024>029-262000-
/O.NEW.KBMX.WI.Y.0006.220326T1700Z-220326T2300Z/
/O.NEW.KBMX.FR.Y.0001.220327T0800Z-220327T1300Z/
Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-
Shelby-St. Clair-Talladega-Clay-Randolph-
Including the cities of Double Springs, Jasper, Oneonta, Gadsden,
Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham,
Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
245 AM CDT Sat Mar 26 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

* WHAT...For the Wind Advisory, west winds 15 to 20 mph with gusts
  up to 35 mph expected. For the Frost Advisory, temperatures as
  low as 34 to 37 will result in frost formation.

* WHERE...Portions of north central Alabama.

* WHEN...For the Wind Advisory, from noon today to 6 PM CDT this 
  evening. For the Frost Advisory, from 3 AM to 8 AM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ALZ011-262000-
/O.NEW.KBMX.FR.Y.0001.220327T0800Z-220327T1300Z/
Marion-
Including the city of Hamilton
245 AM CDT Sat Mar 26 2022

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Marion County.

* WHEN...From 3 AM to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
866 
WWUS74 KBMX 261830
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
130 PM CDT Sat Mar 26 2022

ALZ014-015-017>021-024>029-270000-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-220326T2300Z/
/O.CON.KBMX.FR.Y.0001.220327T0800Z-220327T1300Z/
Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-
Shelby-St. Clair-Talladega-Clay-Randolph-
Including the cities of Double Springs, Jasper, Oneonta, Gadsden,
Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham,
Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
130 PM CDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* WHAT...For the Wind Advisory, west winds 15 to 20 mph with 
  gusts up to 35 mph expected. For the Frost Advisory, 
  temperatures as low as 34 to 37 will result in frost formation.

* WHERE...Portions of north central Alabama.

* WHEN...For the Wind Advisory, from noon today to 6 PM CDT this 
  evening. For the Frost Advisory, from 3 AM to 8 AM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost could kill sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ALZ011-270000-
/O.CON.KBMX.FR.Y.0001.220327T0800Z-220327T1300Z/
Marion-
Including the city of Hamilton
130 PM CDT Sat Mar 26 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Marion County.

* WHEN...From 3 AM to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:15 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 26, 12:15 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1215 AM CDT Sat Mar 26 2022

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 1237 PM CDT Fri Mar 25 2022/
Through Saturday.

Cool northwesterly flow at the surface is prevailing across
Central Alabama today following the passage of a weak surface
front last night. Clouds associated with the upper level shortwave
and upper trough axis to our north are trying to mix out this
afternoon, with best coverage across far northern Alabama and
Tennessee. We should get enough sunshine to warm temperatures up
into the 60s north to lower 70s south with pressure gradient winds
continuing from the west to west-northwest between 10 and 15mph.
We'll have a chilly night tonight with a few spots in the far
north dropping into the mid 30s, but prevailing winds should
prevent any widespread frost from forming. Any isolated frosty
conditions should be confined to the sheltered valley locations.

The progressive northwesterly flow pattern will continue again
during the day on Saturday, with another deeper trough digging
southward across the entire eastern CONUS. Another cold front will
push through Central Alabama during the morning hours on Saturday.
Cold air advection and gusty northwest winds will push cooler air
southward, but with full sunshine the air mass should be able to
modify into the mid and upper 60s. Winds will get close to Wind
Advisory criteria in a few spots (15 to 18 knots sustained), but
not widespread enough currently to warrant a Wind Advisory at this
time. Some wind gusts over 30mph are possible Saturday afternoon.
Some higher clouds are expected to move across the area from the
northwest associated with additional upper-level shortwave
activity, but is not expected to affect high temperatures.

56/GDG

.LONG TERM...
/Updated at 332 PM CDT Fri Mar 25 2022/

No changes needed to the extended forecast this afternoon. Weekend
remains dry with patchy frost possible across the north Sunday
morning. The next chance of rain, and thunderstorms, arrives
Wednesday night, and will maintain a low confidence of severe
storms and tornadoes in the HWO.

14

Previous long-term discussion:
/Updated at 343 AM CDT Fri Mar 25 2022/
Saturday night through Thursday.

Over the weekend, northwesterly flow will be associated with
relatively cool conditions over Alabama as a longwave trough
persists across the eastern CONUS. Lows on Sunday morning are
expected to range from the mid 30s in the north to the lower 40s
across the south. Winds may be light enough for patchy frost
where temperatures are forecast to range from 34 to 36 degrees
across the northern portions of the forecast area.

A significant warming trend should begin on Monday and continue
through Wednesday as the pattern becomes more progressive.
Southwesterly flow will develop ahead of a strong upper-level
trough that will reach the Mississippi Valley on Wednesday
evening. Subsidence associated with low-level ridge over the Gulf
of Mexico on Monday and Tuesday, is expected to hinder moisture
quality even as deep-layer southerlies strengthen on Wednesday.
Dewpoints are currently only expected to reach the 61-64 degree
range in the warm sector. Though instability may be on the low
side, a strongly forced pre-frontal QLCS is expected to march
across the forecast area with a thread for damaging winds and
perhaps a few embedded tornadoes. A dry slot is expected to
overspread the region on Thursday behind the cold front.

87/Grantham

&&

.AVIATION...
06Z TAF Discussion.

VFR conds thru the period with no cig or vsby issues. The primary
issue this period will be sfc winds. A tightening pressure
gradient will produce west winds 12-18kts with gusts to 27 kts
from 15z thru 23z.

58/rose

&&

.FIRE WEATHER...

Dry and cool conditions will persist through the weekend along
with west-northwesterly flow. 20ft winds increase to 14-18mph
Saturday afternoon, with lower speeds expected for Sunday. KBDI
values are low due to above normal rainfall this month. Minimum RH
values Saturday afternoon will range from 16 to 24 percent, and
20 to 30 percent on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     64  34  60  38  72 /   0   0   0   0   0
Anniston    65  36  61  41  72 /   0   0   0   0   0
Birmingham  66  38  63  43  76 /   0   0   0   0   0
Tuscaloosa  69  41  68  44  79 /   0   0   0   0   0
Calera      67  41  66  45  76 /   0   0   0   0   0
Auburn      66  41  66  45  75 /   0   0   0   0   0
Montgomery  70  42  71  46  80 /   0   0   0   0   0
Troy        70  43  74  48  81 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 25, 3:29 AM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
329 AM CDT Fri Mar 25 2022

ALZ011>015-017>050-261130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
329 AM CDT Fri Mar 25 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

River flooding is ongoing along portions of the Tombigbee and Black
Warrior river basins. Please refer to river products for specific
information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

River flooding is ongoing along portions of the Tombigbee and Black
Warrior river basins. Please refer to river products for specific
information.

There is a low end threat for severe thunderstorms, including
tornadoes, on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
next Wednesday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:45 AM CDTFrost AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 8 more29 hr

Nearby

Wind Advisories in Alabama, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.